Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 338, NWS Jackson, MS

May 5, 2000Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2000, 8:31 PM CDT for Morehouse Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2000, 8:31 PM CDT (01:31 UTC)
Expired
May 5, 2000, 9:15 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Morehouse Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS54 KJAN 060131
SVRJAN
LAC067-060215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 915 PM CDT

* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF BASTROP...MOVING NORTH AT 30
  MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:50 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 5, 2:50 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI MAY 5 2000

MODELS CLOSE ON SCENARIO FOR CLOSED UPPER LOW OVER AR THIS AFTERNOON.
UPPER LOW WILL WOBBLE OVER THAT STATE AND GRADUALLY FILL THROUGH
THIS FORECAST CYCLE. SOME MINOR DIFFERENCES APPEAR IN TIMING. IN THE
ETA...CLOSED LOW FILLS AROUND 06Z SAT AND LIFTS INTO MID MS RIVER
VALLEY NEAR MO/IL BY 18Z SUN. IN NGM...CLOSED LOW LINGERS A BIT LONGER
OVER AR AND BEGINS FILLING/LIFTING AFTER 18Z SAT. SHORTWAVES OF
MODERATE MAGNITUDE WILL CONTINUE TO ROTATE AROUND CLOSED LOW FROM NE
TX INTO LA...SE AR...AND W MS THROUGH TONIGHT. AT THE SAME TIME
...LOW/MID LEVEL FLOW REMAINS SSE...PUMPING MORE WARM...MOIST AIR
INTO REGION.

COULD SEE SOME STRONGER STORMS DEVELOPING THIS EVENING MAINLY OVER
NW AND SE ZONES. ATTM...MID/LOW LEVEL FLOW ALMOST UNIDIRECTIONAL WITH
LIMITED SPEED DIFFERENCE. THEREFORE...ENVIRONMENT'S SHEAR A BIT
LIMITED. YET AMS VERY WARM/MOIST/UNSTABLE. WHILE NW ZONES ALREADY
ANTICIPATING POTENTIAL SEVERE/HEAVY RAINFALL AS SHORTWAVES APPROACH
...ONGOING TSTMS PRODUCING HAIL/GUSTY WINDS/HEAVY RAIN OVER OUR SERN
ZONES WHERE SEA-BREEZE HELPED INITIATE CONVECTION. WORDING FORECASTS
TO REFLECT CONDITIONS TONIGHT.

AS UPPER SYSTEM SLOWLY ABSORBED INTO NRN JET STREAM BY SAT NIGHT
INTO SUN...UPPER LEVEL RIDGING INTENSIFIES OVER THE SRN PLAINS AND
ALONG THE SE ATLANTIC COASTAL REGION...LEAVING A GREATLY WEAKENED
UPPER TROUGH AXIS THROUGH THE ERN MS COUNTIES/AL. DUE TO THIS
FEATURE...WILL KEEP CLOUDS/SOME CHANCE OF SHOWERS OVER ERN ZONES ON
SUNDAY AFTERNOON/EVENING. ASIDE FROM POTENTIAL FOR CONVECTION
INDUCED BY DIURNAL HEATING WITH WARM TEMPS IN SOGGY AMS CRANKED OUT
BY MODELS' SOLUTIONS...ANALYSIS OF 305-310K ISENTROPIC DATA SUGGESTS
SOME WEAK LIFT OVER THIS REGION. EVENT'S OVER BY 00Z MON AS AMS
DRIES OUT APPRECIABLY AND DOWNGLIDE PATTERN SETS UP OVER AREA. BY
12Z MON...HIGH PRESSURE DOMINATES WEATHER. EXPECT FAIR CONDITIONS
EVERYWHERE AFT 00Z MON WITH PARTLY SUNNY SKIES BY 18Z MON.

QPF DISCUSSION: PRECIPITABLE H2O AMOUNTS OF 1.25" TO 1.50" ROUGHLY
ALONG MISSISSIPPI RIVER WITH GOOD LOW LEVEL SURGE OF GULF MOISTURE
SHOULD MAKE PRECIPITATION MORE DIURNAL IN NATURE OVER NEXT DAY OR
SO. BEST CONCENTRATED RAIN AMOUNTS SHOULD OCCUR IN WESTERN ZONES
WHERE MULTIPLE OUTFLOW BOUNDARIES AND SOME WEAKENING UPPER SUPPORT
PERSIST FOR ABOUT 24 HOURS LONGER. TROPICAL RAINS IN THE SOUTHEAST
PORTIONS SHOULD DIE WITH SUNSET. WILL GENERALLY INDICATE .25 TO .50
INCH AMOUNTS...LOCALLY HIGHER IN ARKLAMS REGION.

IN THE EXTENDED...MON LOOKS LIKE GENERALLY FAIR CONDITIONS IN PLACE
IN 12Z RUNS OF NOGAPS/ECMWF...ALONG WITH LAST RUN OF MRF. BY 12Z MON
(96 HRS) IN ECMWF AND NOGAPS CHANGES BEGIN AS NEXT LOW PRESSURE
SYSTEM BECOMES ESTABLISHED OVER CENTRAL PLAINS. BY 12Z TUE INTO WED
...LOW-LEVEL MOISTURE INCREASES IN SLY FLOW FROM GLFMX AHEAD OF THIS
NEXT BOUNDARY AND UPPER LEVEL SYSTEM. BY 12Z WED...APPEARS CDFNT
EXTENDS THROUGH THE ARLATX AND APPROACHING CWFA.

PRELIM NUMBERS...
JAN 65/86 65/87 3322
MEI 63/86 64/87 3222

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
05/16

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.